• 2 months ago

    Forteo

    Recently saw an endrocrinologist for my osteoporosis. He wants me to start on Forteo which is a daily injection that I would give myself. I am so, so scared to start this drug. I have read a lot of bad reviews on it. Is anyone out there taking this drug & if so how is it affecting you?

Responses

  • 2 months ago

    RE: Forteo

    I face the same dilemma as you, with numbers that are off the chart, even at age 59. I would never, EVER use any of these biophosphates with the horrific side effects that accompany them. I mean, really---severe leg pain, heightened risk of spine fracture AFTER stopping the injections, terrible jaw issues----nope, nothing would make me do this. I've ramped up my intake of calcium and Vitamin D3 and I continue to research and follow new SAFE methods as they come along. If ou are scared, that should tell you something....I would say do not do it.
  • 2 months ago

    RE: Forteo

    My doctor wants me to take the 2 times a year shot and this to scares me something awful...I read all the research on it and do not like the side effects...I had breast cancer in December and the have me on a drug called anestrizole as an estrogen blocker because my cancer was estrogen positive...the said this drug cause osteoporosis to get worse so they want all of us to take the 2 times a year shot...they said the daily one can only be taken for 2 years the stopped and restarted?? I do not know and am scared to do anything..they told me studies in another country showed that women had better results of the breast cancer coming back when they added the medication for the bones 2 times a year...??? I do not know and I sure understand your being scared. Sarah
  • 2 months ago

    RE: Forteo

    I started forteo about 6 month ago. The first week or two I had minor headaches and upset stomach. I did the forteo every other day for a while until the headaches were gone. I am not having any problems now. My mother had been on forteo for 1 year and showed significant
    improvement. She never had any side effects.
  • 1 month ago

    RE: Forteo

    I was finally convinced to take a med for my severe osteoporosis. Forteo was the only one they said could build bone. I figured if it was a daily injection any side effects would reverse sooner if I had any (1/2 time is 3 days). I took it for 2 months. At first I had some gastrointestinal issues but I dealt with it. Then it seemed to lower my blood pressure so I cut back on my HBP med. I saw that as positive. (However was told that could not be a side effect). But.....then I got heart palpitations and skipped heartbeats along with insomnia. That's when I stopped it!! It's been 3 months since stopping and I STILL have some heart irregularities. I can't take oral meds due to hiatal hernia with acid reflux. Didn't want Prolia because of necrosis of the jaw. I felt Forteo was my only option. I'm now out of options. I have had very bad scores for about 10 yrs now (I'm 65) and ironically I have had about 7 falls in the last 3-4 yrs and have not broken anything. Also my doctor just recently told me to stop taking calcium as it causes kidney stones and could have caused the bad result I got on a calcium heart scan. He said to get calcium from my food instead. Good thing I love spinach and broccoli and yogurt and cheese. So all the calcium I've been pumping into me the last 10 years probably did not get to my bones but went to my arteries instead!! Heard taking vit K2 can help it get to bones instead. BUT none of my doctors have ever heard about taking the K2. Now they are pushing statins and I'm refusing that too!!
      • 1 month ago
        do you want to or can you send to my email; this thing gets on my last nerve sometimes trying to get in; takes forever...my computer is nuts since windows 10. akinsarahlee@gmail.com can tell you what I am trying and some of the things the doctors have told me...I keep checking with different doctors and nutritionists... they are not happy I will not do their shots but I have been doing well with where I am right now?